Couldn't find what you looking for?

TRY OUR SEARCH!

Hello, I have been having LUQ pain after a colonoscopy earlier this year, one surgeon recommended I get a HIDA scan with CCK. Prior to the test, I have never had pain on my right side. After the scan I had right sided pain for awhile constantly, it did go away somewhat; however, if I twist or contort my body the right side hurts. When I spoke to the surgeon about it, he said he has never heard of anyone having RUQ pain constantly after a HIDA/CCK. So now I have LUQ pain from the colonoscopy (and RUQ pain from the HIDA/CCK if I put pressure where my gallbladder is located).

Has anyone else had a HIDA/CCK test and then have RUQ pain afterwards?
Can a HIDA/CCK test kill a gallbladder?

The amount of CCK was the proper dosage for my weight and it was injected in a 1-3 minute period. I am not happy I went in for one problem (LUQ pain) and come out with RUQ pain and now I may need to have my gallbladder removed, which had no problems prior to the HIDA/CCK test. When I asked the surgeon how many people get a HIDA/CCK test and do not have their gallbladder removed? He did not give specifics but hinted that there were very few, if any. In addition, when I was checking out I could hear the receptionists all taking calls about people having their gallbladders removed.

Is it possible some surgeons are pushing HIDA/CCK on people and then unnecessarily removing gallbladders from patients?

For a 45 minute procedure at $5,000 each, it seems like a good deal for surgeons.

Loading...

I don't know if a HIDA scan can "kill" your gall bladder, but I also have my suspicions about this supposedly harmless procedure.  I had a HS that showed a 46% Ejection Fraction rate (doc says it's low normal).  Ever since the HS, I've had bouts of uncontrollable diarrhea which I NEVER had before.  It began the night of the HIDA scan. 

My doc prescribed a cholesterol-lowering drug called Cholestryamine (a powder you mix with a liquid), and it works for me.  At first, I was good for about 2 weeks after taking it.  But after 2 weeks, the diarrhea came back so I took the Cholestryamine again.  I seem to need it more and more often; now I am taking it about every 3 days for diarrhea. 

As I said, I NEVER had this type of problem until just after the HIDA scan so I'm suspecting something about the HS caused this.  My doc says that the Cholestryamine binds with what she suspects are bile salts in the intestines.  I don't even know if this is possible, but my feeling is that the HIDA scan over-stimulated the gall bladder so that now, sometimes it dumps a bunch of bile into my intestines and this causes the diarrhea.  Hope you feel better by now.

Reply

Loading...